Home » Frequently asked Questions on Health » Why am I having repeated miscarriages?

Why am I having repeated miscarriages?

Q: I am a 22 years old woman who has had three miscarriages. After my third miscarriage, the doctor put me on Ortho Evra to prevent me from conceiving. From the day I started taking Evra, I began to bleed profusely. The doctor told me that it is normal to bleed when beginning birth control. So, I kept the patch on and the bleeding continued for the entire week. At the end of the week I took the patch off, against the doctor’s wish. Even after that I was bleeding in the same manner for the entire month. From that time on, I didn't have any menstrual cycle for a year and a half. Was it due to Evra birth control? When I did begin to have a menstrual cycle again, it was very erratic. I may not get a period for two or three months. Am I ovulating or not? Can Evra affect my ability to conceive?

A:Stop all medication, keep a menses diary/record for three months, take tab folic acid 5 mg per day for 3-4 months and get investigated for repeated abortions, by a competent obstetrician dealing with high risk cases. The treatment will depend upon the cause for the miscarriages, for the future pregnancy. It could be a hormone deficiency, or imbalance, uterine defect, or infection or maternal disease like anaemia, diabetes, thyroid, etc. or sexually transmitted disease or even antibody problem. The chance of repeat successful pregnancy is >85% once the cause is found and treated appropriately.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------